MAUDE Adverse Event Report: MEDTRONIC MEXICO BIO-MEDICUS LIFE SUPPORT TM; SINGLE LUMEN ECMO CANNULA

MEDTRONIC MEXICO BIO-MEDICUS LIFE SUPPORT TM; SINGLE LUMEN ECMO CANNULA
Model Number LS96555-019
Medical Device Problem Codes Break (1069); Crack (1135); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that prior to use of a bio-medicus life support cannula, it was reported that when the device was removed from the packaging, the cone was broken.The device was replaced.There was no patient involvement, so no adverse effect occurred.Medtronic received additional information that 'cone' refers to the tip of the cannula.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection showed evidence of damage/crack in the connector.The hemostasis cap was not returned.The reason for return was confirmed.Correct section e initial reporter street 1: this field has been updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information b5: it had fractured at the connection site from the extra corporeal membrane oxygenation (ecmo) cannula (3/8¿ connector) to the circuit.The customer stated that the connector wall of this cannula appeared very thin.The fracture was noticed in time.Additional information was received stating that this event is a duplicate of the event that was reported in 9612164-2024-03062.The events have been merged as a result.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
BIO-MEDICUS LIFE SUPPORT TM
Common Device Name
SINGLE LUMEN ECMO CANNULA
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19509124
Report Number9612164-2024-02765
Device Sequence Number17998090
Product Code QHW
UDI-Device Identifier00763000615499
UDI-Public00763000615499
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K201057
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2026
Device Model NumberLS96555-019
Device Catalogue NumberLS96555-019
Device Lot Number227145850
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer06/17/2024
09/16/2024
12/03/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/09/2024
10/14/2024
12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown